Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Pulsing Meds
Jul 15, 2002

I'm a healthy man with advanced hiv disease. i work out regularly and eat extremely well but after several cocktails including a variety of meds I'm experiencing wasting, particularly the loss of ass (which I fear is irreversable). I'm considering pulsing my meds, one week on and one week off, but there's not much information on the subject. Do you have any advise or concerns? I lived through the early days of AZT and in theory, pulsing has the ring of truth - hopefully taking in half the meds may slow the side effects with the same benefits. Thank you!

Response from Dr. Dieterich

There have been several looks at this strategy and it is a little worrisome because of resistance issues. The drugs have differing half lives and you can end up with monotherapy. Other regimens have been 6 months on and 6 months off or 3 mos on and 3 mos off. It also seems like you might benefit from testosterone and or anabolics like oxandrin. Good luck! DTD


Previous
Is it wise to own a newly acquired Stray Kitten.
Next
Aids 2002 Conference Findings for Lipodystrophy and Lipoatrophy

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement